Alert archive / Massachusetts / Flash Flood Warnings in 2014
Flash Flood Warning 25, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 28, 2014, 2:28 PM EDT for Berkshire County, Massachusetts; Columbia County, New York. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2014, 2:28 PM EDT (18:28 UTC)
- Expired
- Jul 28, 2014, 6:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkshire County, MA, Columbia County, NY
The radar
The Albany radar (KENX), 73 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 2:44 PM EDT | FLASH FLOOD | 1 Ese Lenox, MA | 2 FEET OF MOVING WATER ACROSS HOUSATONIC ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
797
WGUS51 KALY 281828
FFWALY
MAC003-NYC021-282230-
/O.NEW.KALY.FF.W.0025.140728T1828Z-140728T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
228 PM EDT MON JUL 28 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...PITTSFIELD...GREAT BARRINGTON...
* UNTIL 630 PM EDT
* AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. THIS RAIN
COMBINED WITH WET SOILS FROM PREVIOUS RAIN WILL LEAD TO FLASH
FLOODING OF URBAN AREAS...STREETS AND SMALL STREAMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANCOCK...
CHESHIRE AND NEW LEBANON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.
&&
LAT...LON 4238 7301 4238 7306 4233 7306 4232 7303
4213 7346 4243 7356 4251 7340 4251 7336
4259 7332 4258 7324 4252 7297
$$
IRL/SND3 follow-up statements
804
WGUS71 KALY 281941
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT MON JUL 28 2014
MAC003-NYC021-282230-
/O.CON.KALY.FF.W.0025.000000T0000Z-140728T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-COLUMBIA NY-
341 PM EDT MON JUL 28 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHEASTERN COLUMBIA AND CENTRAL BERKSHIRE COUNTIES...
AT 336 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
IN THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PITTSFIELD...
HANCOCK...CHESHIRE AND NEW LEBANON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
&&
LAT...LON 4238 7301 4238 7306 4233 7306 4232 7303
4213 7346 4243 7356 4251 7340 4251 7336
4259 7332 4258 7324 4252 7297
$$
IRL/SND395
WGUS71 KALY 282034
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
434 PM EDT MON JUL 28 2014
MAC003-NYC021-282230-
/O.CON.KALY.FF.W.0025.000000T0000Z-140728T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-COLUMBIA NY-
434 PM EDT MON JUL 28 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHEASTERN COLUMBIA AND CENTRAL BERKSHIRE COUNTIES...
AT 429 PM EDT...ANOTHER ROUND OF HEAVY RAIN IS MOVING INTO THE
WARNED AREA. 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN WITH AN
ADDITIONAL 1 TO 2 INCHES OF RAIN POSSIBLE ON SATURATED GROUND.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PITTSFIELD...
HANCOCK...CHESHIRE AND NEW LEBANON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
&&
LAT...LON 4238 7301 4238 7306 4233 7306 4232 7303
4213 7346 4243 7356 4251 7340 4251 7336
4259 7332 4258 7324 4252 7297
$$
IRL/SND772
WGUS71 KALY 282226
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
626 PM EDT MON JUL 28 2014
MAC003-NYC021-282237-
/O.EXP.KALY.FF.W.0025.000000T0000Z-140728T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-COLUMBIA NY-
626 PM EDT MON JUL 28 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT FOR NORTHEASTERN
COLUMBIA AND CENTRAL BERKSHIRE COUNTIES...
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.
LAT...LON 4238 7301 4238 7306 4233 7306 4232 7303
4213 7346 4243 7356 4251 7340 4251 7336
4259 7332 4258 7324 4252 7297
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:16 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 28, 2:16 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 216 PM EDT MON JUL 28 2014 .SYNOPSIS... LOW PRESSURE OVER THE SOUTHERN TIER OF NEW YORK...WILL MOVE NORTHEAST TO NEAR NORTHERN MAINE BY TUESDAY MORNING. THIS WEATHER SYSTEM WILL BRING CLOUDS AND SHOWERS TO THE ALBANY FORECAST AREA TODAY. A WEAK RIDGE OF HIGH PRESSURE WILL BRING MAINLY FAIR AND COOL WEATHER ON TUESDAY. ON WEDNESDAY...MOSTLY FAIR AND COOL WEATHER IS EXPECTED...BUT AN UPPER LEVEL IMPULSE MAY CAUSE A FEW AFTERNOON SHOWERS OR THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ...INCLUDED SEVERE THUNDERSTORM WATCH...VALID UNTIL 8 PM... UPPER IMPULSE PIVOTING EAST NOW EARLY THIS AFTERNOON...AND TWO DISTINCT AREAS OF VORTICITY SEEN IN RADAR IMAGERY...ONE BETWEEN RME/GTB AND THE OTHER NEAR BGM. CONVECTION DEVELOPING AND INCREASING IN COVERAGE ALONG THE LEADING EDGE OF THE DEEPER CLOUDINESS IN CENTRAL/NORTHERN NY. BREAKS IN THE CLOUDS IN SOUTHERN AND EASTERN NY AND WESTERN NEW ENGLAND HAS ALLOWED TEMPERATURES TO WARM A LITTLE MORE THAN CURRENT FORECAST...SO SOME TEMPERATURE ADJUSTMENTS THROUGH THIS AFTERNOON. ADJUSTING RAIN CHANCES BASED ON RADAR TRENDS AND INCLUDING WORDING FOR GUSTY WINDS...SMALL HAIL AND HEAVY RAIN. UPPER IMPULSES LIKE THIS ONE CAN ENHANCE CHANCES FOR SEVERE THUNDERSTORMS AND LOCALIZED FLOODING...SO WILL SUGGEST AREAS OF URBAN AND SMALL STREAM FLOODING IN SOME AREAS...WITH ISOLATED FLASH FLOODING NOT OUT OF THE QUESTION...BUT NO FLASH FLOOD WATCH AT THIS TIME. ANTECEDENT RAINFALL HEAVIEST IN WESTERN MA/VT AND NORTHERN TACONICS OF NY...WHERE PRECIPITATION AMOUNTS SHOULD BE LESS THAN IN THE SCHOHARIE VALLEY...WESTERN MOHAWK VALLEY AND EASTERN CATSKILLS. INTERESTING 12Z SOUNDINGS ACROSS THE REGION WITH OBVIOUS COOLING ALOFT BETWEEN KBUF AND KALB...SO AGAIN...CHANCES FOR SEVERE ARE PRESENT BUT SHOULD BE ISOLATED...ALONG AND JUST SOUTH OF THE LEADING EDGE OF THE UPPER COMMA HEAD AND VORTICITY CENTERS SEEN ON RADAR. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... WITH THE PASSAGE OF THE SYSTEM'S COLD FRONT...THE THREAT FOR THUNDERSTORMS WILL COME TO AN END. WILL HAVE LINGERING THREAT OF SHOWERS THROUGH THE EVENING AS THE LOW IS DRAWN NORTHWARD AS THE SHORT WAVE BECOMES ABSORBED BY THE LARGE CUT OFF LOW CENTERED NEAR HUDSON'S BAY CANADA. . WITH THE PASSAGE OF THE SYSTEM COOLER AIR WILL BE DRAWN INTO THE REGION ON NORTHWEST FLOW. INTO MID WEEK THE REGION WILL BE UNDER A LONGWAVE TROUGH WITH PIECES OF ENERGY SPINNING ABOUT THE LARGE CLOSED LOW OVER SOUTHERN CANADA...WHICH WILL BE HARD TO TIME. WHILE AT THE SURFACE HIGH PRESSURE BUILDS IN. GUIDANCE IS IN AGREEMENT THAT THE REGION SHOULD BE BETWEEN SHORT WAVES TUESDAY SO EXPECTING A DRY DAY. HAVE POPS IN FORECAST FOR WEDNESDAY MAINLY TO THE WEST OF THE HUDSON RIVER VALLEY. TEMPERATURES WILL AVERAGE BELOW NORMAL FOR LATE JULY BY 5 TO 10 DEGREES. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE WEATHER WILL CONTINUE TO BE SOMEWHAT UNSETTLED DURING THE EXTENDED PERIOD. A LARGE CUT OFF UPPER LEVEL LOW WILL REMAIN SITUATED JUST TO OUR NORTHWEST OVER SOUTHERN CANADA TO START THE LONG TERM PERIOD. ALTHOUGH THIS UPPER LEVEL LOW WILL BE WEAKENING...IT WILL REMAIN CLOSE ENOUGH TO THE AREA TO ALLOW FOR CYCLONIC FLOW SHOWERS AND THUNDERSTORMS FOR THURSDAY AND FRIDAY...ESP DURING THE DIURNALLY FAVORED AFTERNOON AND EVENING HOURS. DAYTIME TEMPS WILL BE CLOSE TO NORMAL...WITH HIGHS IN THE UPPER 70S TO LOW 80S FOR VALLEY AREAS...AND MINS GENERALLY IN THE 50S TO LOW 60S. ALTHOUGH THE UPPER LEVEL LOW WILL FINALLY START TO LIFT OUT TO THE NORTHEAST...ANOTHER IMPULSE DIVING OUT OF THE SOUTH CENTRAL CANADA WILL MOVE TOWARDS THE GREAT LAKES AND NORTHEAST FOR THE WEEKEND. THIS WILL STRENGTHEN THE MEAN LONGWAVE TROUGH OVER THE EASTERN PORTION OF THE CONUS...WHILE A STRONG RIDGE REMAINS IN PLACE ACROSS THE WESTERN US. THE RESULT WILL BE A CONTINUED THREAT FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER THE WEEKEND. AGAIN...THE HIGHEST COVERAGE/BEST CHANCE WILL BE DURING PEAK DAYTIME HEATING. TEMPS WILL CONTINUE TO RUN SIMILAR TO THE PAST FEW DAYS...WITH HIGHS RIGHT AROUND 80 AND LOWS IN THE UPPER 50S TO LOW 60S FOR VALLEY AREAS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... CHANGEABLE FLYING CONDITIONS CAN BE EXPECTED AT ALL TERMINALS OVER THE NEXT 6-10 HOURS THANKS TO A STRONG STORM SYSTEM MOVING ACROSS THE AREA. THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL NEW YORK...THE CATSKILLS...AND THE MID HUDSON VALLEY. THESE STORMS ARE MOVING TOWARDS THE NORTHEAST AT 20-30 MPH. WE HAVE INCLUDED THUNDER AT ALL THE TERMINALS FOR THIS AFTERNOON. THERE IS THE POTENTIAL FOR MVFR WITH ANY SHOWERS/THUNDERSHOWERS THAT HIT A TERMINAL SITE. A COLD FRONT SHOULD CLEAR THE AREA BETWEEN 00Z AND 02Z THIS EVENING. BEHIND THIS FRONT...WESTERLY WINDS WILL TRANSPORT COOLER AND LESS HUMID AIR INTO THE REGION. THIS WILL END THE THREAT FOR PRECIP...WITH SURFACE WINDS INCREASING TO AROUND 10-15 KTS WITH A FEW HIGHER GUSTS FOR THIS EVENING. SOME LINGERING CLOUDS WILL CONTINUE INTO THE FIRST HALF OF TONIGHT...BUT FLYING CONDITIONS SHOULD BE VFR FOR ALL SITES. BY LATE TONIGHT...CLOUDS SHOULD SCATTER OUT AND WINDS WILL START TO DIMINISH SO LOCALIZED FOG IS A THREAT AT THE TAF SITES. OUTLOOK... TUE NIGHT-WED: NO OPERATIONAL IMPACT. NO SIG WX. WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. THU: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. THU NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. FRI: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. FRI NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. SAT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. && .FIRE WEATHER... SHOWERS ARE LIKELY MUCH OF THE DAY WITH SCATTERED THUNDERSTORMS AS A A LOW PRESSURE SYSTEM OVER NEW YORK STATE CONTINUES TO MOVE EASTWARD. THE SYSTEM WILL MOVE OFF TO OUR NORTHEAST TONIGHT ALLOWING COOLER AIR TO FILTER INTO THE REGION. HIGH PRESSURE WILL BUILD IN AT THE SURFACE AS WE HEAD THROUGH MID WEEK...HOWEVER ALOFT DISTURBANCES WILL PASS OVER THE REGION. && .HYDROLOGY... SHOWERS ARE LIKELY MUCH OF THE DAY WITH SCATTERED THUNDERSTORMS AS A A LOW PRESSURE SYSTEM OVER NEW YORK STATE CONTINUES TO MOVE EASTWARD. HEAVY RAINFALL WILL OCCUR WITH SOME STORMS AS THE ATMOSPHERE IS VERY MOIST WITH DEW POINTS IN THE 60S. HAVE CONTINUED WITH ENHANCED WORDING IN FORECAST FOR HEAVY RAINFALL. THE HIGHEST RAINFALL TOTAL ARE EXPECTED MAINLY NORTH OF I-90 WITH AROUND AN INCH OF ADDITIONAL RAINFALL TODAY. LOCALLY HEAVY RAINFALL MAY RESULT IN SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AREAS WHICH HAVE ALREADY RECEIVED A ROUND OF HEAVY RAINFALL WILL BE THE MOST VULNERABLE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SND/NAS NEAR TERM...SND/NAS SHORT TERM...IAA LONG TERM...FRUGIS AVIATION...SND FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, Jul 28, 1:34 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 134 PM EDT MON JUL 28 2014 CTZ001-013-NYZ032-033-038>042-047>052-058-059-063>066-082-083-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE- EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- 134 PM EDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...T HE MID HUDSON VALLEY...SOUTHERN TACONICS...EASTERN CATSKILLS... SCHOHARIE VALLEY...WESTERN MOHAWK VALLEY...CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...AND SOUTHERN ADIRONDACKS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LARGE HAIL OF 1 INCH OR GREATER IN DIAMETER AND DAMAGING WINDS ARE THE PRIMARY THREATS. LOCALLY HEAVY RAIN MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT AROUND 20 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY AND SATURDAY MAINLY DURING THE AFTERNOON INTO THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-NYZ043-053-054-060-061-084-VTZ013>015-291100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN WASHINGTON- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN COLUMBIA- EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 134 PM EDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE NORTHERN AND CENTRAL TACONICS OF EASTERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL WILL OCCUR WITH SOME STORMS WHICH MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THERE IS A CHANCE THAT SOME STORMS COULD PRODUCE HAIL AND GUSTY WINDS. THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT AROUND 20 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY AND SATURDAY MAINLY DURING THE AFTERNOON INTO THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 1:13 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
113 PM EDT MON JUL 28 2014
NYZ038-040-047-281745-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN HERKIMER NY-
113 PM EDT MON JUL 28 2014
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR SHARON SPRINGS...OR ABOUT 12 MILES SOUTHWEST OF
CANAJOHARIE...AND MOVING NORTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
SHARON SPRINGS BY 125 PM EDT
AMES BY 135 PM EDT
8 MILES SOUTHEAST OF FORT PLAIN BY 140 PM EDT
CANAJOHARIE BY 145 PM EDT
LAT...LON 4292 7482 4297 7450 4272 7440 4268 7465
4274 7467 4279 7467 4283 7466 4287 7481
TIME...MOT...LOC 1713Z 246DEG 16KT 4278 7470
IRLSpecial weather statement, Jul 28, 1:27 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 127 PM EDT MON JUL 28 2014 NYZ047-051-281800- SCHOHARIE NY-WESTERN ALBANY NY- 127 PM EDT MON JUL 28 2014 ...A CLUSTER OF STRONG THUNDERSTORMS IN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... ALBANY COUNTY IN EAST CENTRAL NEW YORK... AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED NEAR BREAKABEEN...OR ABOUT 13 MILES SOUTHEAST OF COBLESKILL...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR... LIVINGSTONVILLE BY 135 PM EDT MIDDLEBURGH BY 140 PM EDT 8 MILES SOUTHEAST OF SCHOHARIE BY 145 PM EDT 8 MILES NORTHWEST OF WESTERLO BY 200 PM EDT LAT...LON 4270 7429 4251 7403 4240 7440 4254 7454 TIME...MOT...LOC 1726Z 239DEG 18KT 4252 7436 IRL
Special weather statement, Jul 28, 1:29 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 129 PM EDT MON JUL 28 2014 NYZ059>061-281815- EASTERN GREENE NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY- 129 PM EDT MON JUL 28 2014 ...A STRONG THUNDERSTORM IN GREENE COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CATSKILL...OR ABOUT OVER CATSKILL...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... HUDSON...ATHENS AND CLAVERACK BY 140 PM EDT CLAVERACK BY 145 PM EDT 7 MILES SOUTHEAST OF COXSACKIE BY 150 PM EDT PHILMONT BY 155 PM EDT LAT...LON 4244 7380 4226 7347 4209 7386 4223 7403 TIME...MOT...LOC 1729Z 232DEG 18KT 4222 7384 IRL
Special weather statement, Jul 28, 1:53 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 153 PM EDT MON JUL 28 2014 NYZ047>049-051-052-281845- SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY- WESTERN ALBANY NY-EASTERN ALBANY NY- 153 PM EDT MON JUL 28 2014 ...STRONG THUNDERSTORMS IN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... ALBANY COUNTY IN EAST CENTRAL NEW YORK... AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED NEAR BERNE...OR ABOUT 16 MILES EAST OF COBLESKILL...AND MOVING NORTHEAST AT 15 MPH. THESE THUNDERSTORMS WILL BE NEAR... BERNE BY 200 PM EDT 7 MILES SOUTHEAST OF DELANSON BY 205 PM EDT 7 MILES SOUTHEAST OF DUANESBURG BY 215 PM EDT ALTAMONT BY 220 PM EDT VOORHEESVILLE BY 230 PM EDT ROTTERDAM...GUILDERLAND...SCHENECTADY AND 6 MILES SOUTH OF SCOTIA BY 245 PM EDT LAT...LON 4292 7402 4262 7378 4242 7426 4270 7445 TIME...MOT...LOC 1753Z 239DEG 15KT 4263 7417 IRL
Local storm report, Jul 28, 2:16 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
216 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG PHILMONT 42.25N 73.65W
07/28/2014 COLUMBIA NY TRAINED SPOTTER
TREES DOWN ON NEW STREET
&&
EVENT NUMBER ALY1400438
SNDLocal storm report, Jul 28, 2:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
220 PM EDT MON JUL 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG MELLENVILLE 42.25N 73.67W
07/28/2014 COLUMBIA NY AMATEUR RADIO
TREES DOWN ON SUMMIT STREET
&&
EVENT NUMBER ALY1400439
SNDThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:55 AM EDT | Special Weather Statement | ALY | Berkshire | 35 min |
| Jul 28, 6:07 AM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Jul 28, 1:59 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 46 min |
| Jul 28, 2:29 PM EDT | Special Weather Statement | ALY | Berkshire | 46 min |
| Jul 28, 3:08 PM EDT | Special Weather Statement | ALY | Berkshire | 37 min |
| Jul 28, 4:12 PM EDT | Special Weather Statement | ALY | Berkshire | 33 min |
| Jul 28, 3:37 AM EDT | Special Weather Statement | ALY | Saratoga, Schenectady | 38 min |
| Jul 28, 4:04 AM EDT | Special Weather Statement | ALY | Saratoga, Washington | 26 min |
| Jul 28, 4:16 AM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Warren, Washington | 44 min |
| Jul 28, 1:06 PM EDT | Special Weather Statement | ALY | Columbia | 24 min |
| Jul 28, 1:13 PM EDT | Special Weather Statement | ALY | Montgomery | 32 min |
| Jul 28, 1:27 PM EDT | Special Weather Statement | ALY | Schoharie | 33 min |
| Jul 28, 1:29 PM EDT | Special Weather Statement | ALY | Columbia | 46 min |
| Jul 28, 1:53 PM EDT | Special Weather Statement | ALY | Albany, Schenectady | 52 min |
| Jul 28, 2:48 PM EDT | Special Weather Statement | ALY | Albany | 42 min |
| Jul 28, 2:51 PM EDT | Special Weather Statement | ALY | Schoharie | 24 min |
| Jul 28, 3:12 PM EDT | Special Weather Statement | ALY | Schoharie | 33 min |
| Jul 28, 6:34 PM EDT | Special Weather Statement | ALY | Washington | 41 min |
| Jul 28, 7:43 PM EDT | Areal Flood Advisory | ALY | Saratoga, Warren, Washington | 3 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2014Flash Flood Warnings in New York, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.